Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 163, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2021, 2:47 PM EDT for Flagler County, Putnam County, Saint Johns County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2021, 2:47 PM EDT (18:47 UTC)
- Expired
- Oct 8, 2021, 3:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Flagler County, FL, Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 3:13 PM EDT | TSTM WND DMG | West Bunnell At Cr 205, FL | EMERGENCY MANAGEMENT REPORTED DOWN TREE ACROSS THE ROAD AT STATE ROAD 100 AND COUNTY ROAD 205 IN FLAGLER COUNTY. THE TREE IS ACROSS THE WEST BOUND LANE ON STATE ROAD 100. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2220 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
768
WUUS52 KJAX 081847
SVRJAX
FLC035-107-109-081915-
/O.NEW.KJAX.SV.W.0163.211008T1847Z-211008T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
247 PM EDT Fri Oct 8 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Flagler County in northeastern Florida...
South central St. Johns County in northeastern Florida...
Central Putnam County in northeastern Florida...
* Until 315 PM EDT.
* At 247 PM EDT, a severe thunderstorm was located near Palatka,
moving east at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Palatka, Crescent City, Pomona Park, East Palatka, Andalusia,
Orange Mills, Hollister, San Mateo, Satsuma and Welaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2936 8135 2938 8142 2940 8142 2939 8144
2952 8185 2972 8178 2968 8130
TIME...MOT...LOC 1847Z 287DEG 34KT 2960 8172
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
232 follow-up statements
073
WWUS52 KJAX 081902
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
302 PM EDT Fri Oct 8 2021
FLC035-107-109-081915-
/O.CON.KJAX.SV.W.0163.000000T0000Z-211008T1915Z/
Flagler FL-St. Johns FL-Putnam FL-
302 PM EDT Fri Oct 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN FLAGLER...SOUTH CENTRAL ST. JOHNS AND EAST CENTRAL
PUTNAM COUNTIES...
At 302 PM EDT, a severe thunderstorm was located over Satsuma, or
near Pomona Park, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Palatka, Crescent City, Pomona Park, East Palatka, Andalusia, San
Mateo, Satsuma, Welaka and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2936 8135 2938 8142 2940 8142 2939 8144
2952 8178 2968 8173 2964 8132
TIME...MOT...LOC 1902Z 288DEG 30KT 2956 8163
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
23945
WWUS52 KJAX 081910
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
310 PM EDT Fri Oct 8 2021
FLC035-107-109-081920-
/O.EXP.KJAX.SV.W.0163.000000T0000Z-211008T1915Z/
Flagler FL-St. Johns FL-Putnam FL-
310 PM EDT Fri Oct 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND EAST CENTRAL PUTNAM COUNTIES WILL EXPIRE AT 315
PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2936 8135 2938 8142 2940 8142 2939 8144
2952 8178 2968 8173 2964 8132
TIME...MOT...LOC 1910Z 287DEG 34KT 2955 8159
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 1:56 PM EDT, 51 minutes earlier.
Area forecast discussion, Oct 8, 1:56 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 156 PM EDT Fri Oct 8 2021 .AVIATION... [Through 18Z Saturday] Multi-cell showers and storms have pushed through SSI, JAX, VQQ, and just about through CRG. Activity is moving through SGJ through 21Z. Instances of IFR or lower and gusty winds expected at SGJ in the strong storm activity. Weaker showers and storms expected around GNV rest of the aftn so indicated MVFR for now. Scattered showers and isolated storms generally anticipated in the evening hours before letting up overnight. Guidance suggesting development and expansion of some fog and low stratus moving in from the west and northwest and showed some IFR ceilings for now after 07Z through about 13Z. Less activity for TAFs on Saturday with just VCSH mentioned from now with a northerly wind of about 5-10 knots. && .PREV DISCUSSION [948 AM EDT]... .NEAR TERM [Through Tonight]... Warm and humid conditions will continue today as low pressure develops along stalled frontal boundary over South Georgia this morning and tracks slowly East-Southeast towards the Atlantic Coastal Waters just off SE GA coast and Brunswick by this evening, then lastly towards the East-Northeast and into the Western Atlc by late tonight. While the surface low reflection will be relatively weak, the mid and upper level shortwave energy passing just north of the region will enhance lift and divergence aloft and expect numerous to widespread showers to break out this morning across inland SE GA and then spread towards coastal SE GA and most of NE FL during the afternoon hours. A combination of these features aloft, just enough diurnal heating to push Max temps into the 80s and Precipitable Water Amounts (PWATs) around 2 inches will combine to produce intense embedded storms ahead of the trailing cold frontal boundary. These will contain gusty winds and heavy rainfall, with isolated severe storms with damaging winds and hail, along with a few storms with some low level rotation and an isolated tornado cannot be ruled out, especially as the activity reaches a weak East Coast sea breeze front that will have pushed into to the I-95 corridor. In addition to the isolated severe potential, the slow movement of the storms could present some localized flash flood potential along the urban areas of the I-95 corridor. This storm activity will continue into the early evening hours until the low pressure pushes offshore and the trailing frontal boundary makes it to the Atlantic Coast during the overnight hours with rainfall chances slowly decreasing through the night as low level winds shift to the Northwest behind the frontal boundary. Low temps should be able to fall into the mid/upper 60s for SE GA and upper 60s/lower 70s for NE FL. As the rainfall ends, and some partial clearing takes place after midnight over inland areas, expect patchy dense fog formation with the potential for widespread dense fog in some locations by sunrise Saturday morning and Dense Fog Advisories may be required. .SHORT TERM [Saturday Through Sunday Night]... Drier air and northerly flow will build in over the region the weekend as ridging amplifies over the northeastern US. PWAT values with measured amounts ranging between 1.15 and 1.5 inches will result in a dramatic reduction in convection for the weekend, with the highest likelihood for isolated to scattered showers occurring in conjunction with diurnal heating. Northerly surface winds will result in the afternoon sea breeze reaching inland to near the I-95 corridor. Daily high temperatures will primarily range within the lower to mid 80s with overnight low temperatures dropping down into the mid 60s for inland areas and in the upper 60s and lower 70s along the coastline. .LONG TERM [Monday Through Thursday]... North-northeasterly flow associated with mostly dry air will gradually become more easterly over the course of next week as the center of high pressure rotation moves to the northeast across northern Georgia, with showers expected to develop with daytime heating primarily along the coast and into north central Florida. Temperatures will experience a mild warming trend towards the end of the week with temps rising above the seasonal average. .MARINE... Generally variable winds 5-10 knots today as weak low pressure develops on stationary frontal boundary just north of the waters and then pushes into the waters this evening and then northeast late tonight pulling a cold front through the waters with winds becoming north 10-15 knots for the weekend, then as high pressure builds north of the waters winds become northeast early next week. Strong to severe storms can be expected to push into the waters this afternoon and will continue through the evening hours with strong winds, small hail, frequent lightning and heavy rainfall. Rip Currents: Moderate risk of rip currents continues today with surf/breakers in the 2-4 ft range and elevated water levels expected during times of high tide through the weekend. .HYDROLOGY... Pockets of heavy rainfall in strong to severe storm activity today will lead to a localized flash flood threat, mainly in urban areas along the I-95 corridor. && .PRELIMINARY POINT TEMPS/POPS... AMG 65 82 63 82 63 / 40 20 0 10 0 SSI 69 82 68 82 70 / 50 40 10 20 10 JAX 68 84 67 84 68 / 50 30 10 20 10 SGJ 69 84 70 83 70 / 70 40 20 30 10 GNV 68 84 65 84 65 / 60 30 0 20 0 OCF 69 86 67 86 66 / 50 30 0 30 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Oct 8, 12:42 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1242 PM EDT Fri Oct 8 2021
FLZ033-124-125-132-133-325-081715-
Eastern Clay FL-Coastal St. Johns FL-South Central Duval FL-
Coastal Nassau FL-Coastal Duval FL-Inland St. Johns FL-
1242 PM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of northwestern St.
Johns and southeastern Duval Counties through 115 PM EDT...
At 1242 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Little Talbot Island to near San Pablo to
near Green Cove Springs. Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Unf, Fruit Cove, Ponte Vedra Beach, Neptune Beach, Sawgrass,
Baymeadows, Nocatee, Durbin, Craig Field and San Pablo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2997 8164 3030 8161 3044 8155 3058 8140
3025 8135 3003 8127
TIME...MOT...LOC 1642Z 242DEG 21KT 3045 8149 3027 8145 2999 8161
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Oct 8, 1:20 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
120 PM EDT Fri Oct 8 2021
FLZ033-038-133-137-138-081800-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Eastern Putnam FL-Inland St. Johns FL-
120 PM EDT Fri Oct 8 2021
...Strong thunderstorms will impact portions of northwestern Flagler,
St. Johns and eastern Putnam Counties through 200 PM EDT...
At 120 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Guana River State Park to Pomona Park.
Movement was northeast at 15 mph.
HAZARD...Wind gusts of 40 to 50 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Saint Augustine, Palatka, Crescent City, Pomona Park, Hastings, East
Palatka, Andalusia, World Golf Village, Saint Augustine Beach and
Marineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2940 8143 2938 8145 2933 8164 2933 8165
2963 8166 3012 8142 3012 8130 2978 8118
2969 8117
TIME...MOT...LOC 1720Z 245DEG 13KT 3011 8138 2951 8156
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ENYEDILocal storm report, Oct 8, 1:27 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
127 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM TSTM WND GST 2 NNE MAYPORT 30.42N 81.40W
10/08/2021 M48 MPH AMZ452 FL MESONET
THE WEATHERFLOW STATION AT HUGUENOT PARK MEASURED A PEAK
NORTH-NORTHWESTERLY WIND GUST OF 48 MPH
1257 PM TSTM WND GST 4 W MAYPORT 30.39N 81.48W
10/08/2021 M45 MPH Duval FL MESONET
THE WEATHERFLOW STATION AT BUCK ISLAND NEAR DOWNTOWN
JACKSONVILLE MEASURED A PEAK NORTHERLY WIND GUST OF 45
MPH.
&&
NELSONLocal storm report, Oct 8, 1:33 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
133 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HEAVY RAIN JACKSONVILLE INTERNATIO 30.48N 81.71W
10/08/2021 M2.21 INCH Duval FL ASOS
THE AUTOMATED SURFACE OBSERVING STATION AT JACKSONVILLE
INTERNATIONAL AIRPORT HAS MEASURED 2.21 INCHES OF
RAINFALL THUS FAR
&&
NELSONSpecial weather statement, Oct 8, 2:23 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
223 PM EDT Fri Oct 8 2021
FLZ033-038-137-232-237-081915-
Western Clay FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Inland St. Johns FL-
223 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Flagler, south central St. Johns, northeastern Putnam and east
central Clay Counties through 315 PM EDT...
At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bardin, or near Palatka, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Hastings, East Palatka, Andalusia, Bostwick, Federal Point,
Orange Mills, Bardin, San Mateo and Spuds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2966 8183 2986 8176 2979 8144 2949 8147
TIME...MOT...LOC 1822Z 292DEG 12KT 2972 8172
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Oct 8, 2:29 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
229 PM EDT Fri Oct 8 2021
FLZ137-140-240-081915-
Central Marion FL-Eastern Putnam FL-Eastern Marion FL-
229 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern Marion
and southern Putnam Counties through 315 PM EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salt Springs, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Juniper Springs, Salt Springs, Lake Delancy and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8196 2945 8188 2943 8178 2943 8176
2940 8158 2934 8161 2932 8168 2930 8167
2929 8165 2927 8164 2915 8170
TIME...MOT...LOC 1829Z 292DEG 11KT 2935 8185
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 10:47 AM EDT | Special Marine Warning | JAX | 72 min | |
| Oct 8, 11:04 AM EDT | Special Weather Statement | JAX | Suwannee | 26 min |
| Oct 8, 11:29 AM EDT | Special Weather Statement | JAX | Suwannee | 46 min |
| Oct 8, 11:35 AM EDT | Special Marine Warning | JAX | 73 min | |
| Oct 8, 11:45 AM EDT | Special Weather Statement | JAX | Nassau | 30 min |
| Oct 8, 12:05 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Oct 8, 12:11 PM EDT | Special Marine Warning | JAX | 94 min | |
| Oct 8, 12:14 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Oct 8, 12:37 PM EDT | Special Weather Statement | JAX | Baker | 23 min |
| Oct 8, 12:40 PM EDT | Special Weather Statement | JAX | Nassau | 20 min |
| Oct 8, 12:42 PM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Oct 8, 1:03 PM EDT | Special Marine Warning | JAX | 57 min | |
| Oct 8, 1:20 PM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Oct 8, 1:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Oct 8, 1:46 PM EDT | Special Marine Warning | JAX | 89 min | |
| Oct 8, 2:02 PM EDT | Special Marine Warning | JAX | 58 min | |
| Oct 8, 2:09 PM EDT | Special Marine Warning | JAX | 96 min | |
| Oct 8, 2:23 PM EDT | Special Weather Statement | JAX | Putnam | 52 min |
| Oct 8, 2:29 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Oct 8, 3:17 PM EDT | Special Marine Warning | JAX | 88 min | |
| Oct 8, 3:18 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Oct 8, 3:28 PM EDT | Special Weather Statement | JAX | Flagler | 32 min |
| Oct 8, 3:46 PM EDT | Special Weather Statement | JAX | Lake | 29 min |
| Oct 8, 4:44 PM EDT | Special Weather Statement | JAX | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.